Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-601-3889 Email We'll Call You: Contact Us

Dangers of a Ketamine Overdose

Ketamine is a drug that can be used as an anesthetic in both human and veterinary medicine. Ketamine can be made into tablets or pills, or dissolved in liquid. It is usually swallowed, snorted or injected. Today, ketamine used illegally, is typically known for being a “club drug” due to the hallucinations that can occur with use. It becomes even more dangerous to the user when mixed with other drugs and alcohol. A ketamine overdose occurs when someone has taken too much ketamine or has mixed the drug and it results in an adverse reaction to the drug.

Ketamine Overdose

A ketamine overdose can cause long-term mental instability.

When an overdose occurs it is commonly referred to as falling into a “K hole.” The overdose experience can include feeling like the person has severe brain-body dissociation, a loss of reality, vomiting, restlessness, and tiredness. Ketamine increases blood pressure, heart rate, muscle tone, and salivation. The clinical effects begin within minutes and last up to an hour.

Unfortunately, it is difficult to tell how much is too much because each user is different and has a tendency to experience different effects from the drug. Some people can take the drug recreationally without any problems while others may take just a small amount and find themselves having an extreme reaction to ketamine. Due to the fact this drug is a hallucinogen it makes it very unpredictable and therefore posing serious danger to the user.

Risk factors of a Ketamine overdose

When ketamine overdose occurs, the user will suffer an adverse reaction, which may include anything from severe sedation, drowsiness, or even psychosis. It is very difficult to pinpoint the exact reaction that a user has to the drug as it depends on so many other factors.

Some of the risk factors are as follows:

  • The amount of the drug that was taken
  • How the drug was taken
  • Whether other substances were taken with the ketamine
  • The overall health of the person before they took the ketamine

Will Ketamine Overdose Cause Brain Damage?

Are there long-term effects from the overdose?

Although the long-term effects of ketamine abuse and overdose are always being studied, it has been suggested that out-of-body experiences better known as flashbacks may reoccur long after the drug use has stopped. In the event of a chronic user, a psychosis or severe mental instability may be present as well.

According to The National Institute on Drug Abuse an overdose of Ketamine can cause serious risk of respiratory failure, which is the leading cause of death by overdose. Additionally complications may include losing consciousness, difficulty breathing as the airways become clogged, a deep sleep-like state or coma, nausea, vomiting and hallucinations. Any user with a ketamine overdose are managed through supportive care for acute symptoms, with much attention to their cardiac and respiratory functions.

If you or someone you love is at risk of ketamine overdose, call 800-601-3889 today to find appropriate treatment help. 

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This